- Rating : 1
- Grade : C+
- Questions : 0
- Solutions : 602
- Blog : 0
- Earned : $142.10
2017 PN Hesi Exit V3.
1) The LPN/LVN receives the client's next scheduled bag of TPN labeled with the
additive NPH insulin. Which action should the nurse implement?
A.Hang the solution at the current rate.
B.Refrigerate the solution until needed.
C.Prepare the solution with new tubing.
D.Return the solution to the pharmacy.
Correct Answer: D Return the solution to the pharmacy.
2) A male client has just undergone a laryngectomy and has a cuffed tracheostomy
tube in place. When initiating bolus tube feedings postoperatively, when should the
nurse inflate the cuff?
A.Immediately after feeding
B.Just prior to tube feeding
C.Continuous inflation is required
D.Inflation is not required
Correct Answer: B Just prior to tube feeding
3) A client on telemetry has a pattern of uncontrolled atrial fibrillation with a rapid
ventricular response. Based on this finding, the nurse anticipates assisting the
physician with which treatment?
A.Administer lidocaine,75 mg intravenous push.
B.Perform synchronized cardioversion.
C.Defibrillate the client as soon as possible.
D.Administer atropine, 0.4 mg intravenous push.
Correct Answer: B Perform synchronized cardioversion.
4) A 63-year-old client with type 2 diabetes mellitus is admitted for treatment of an
ulcer on the heel of the left foot that has not healed with wound care. The nurse
observes that the entire left foot is darker in color than the right foot. Which
additional symptom should the nurse expect to find?
A.Pedal pulses will be weak or absent in the left foot.
B.The client will state that the left foot is usually warm.
C.Flexion and extension of the left foot will be limited.
D.Capillary refill of the client's left toes will be brisk.
Correct Answer: A Pedal pulses will be weak or absent in the left foot.
5) A client with cirrhosis develops increasing pedal edema and ascites. Which
dietary modification is most important for the nurse to teach this client?
A.Avoid high-carbohydrate foods.
B.Decrease intake of fat-soluble vitamins.
C.Decrease caloric intake.
D.Restrict salt and fluid intake.
Correct Answer: D Restrict salt and fluid intake.
6) During report, the nurse learns that a client with tumor lysis syndrome is
receiving an IV infusion containing insulin. Which assessment should the nurse
A.Review the client's history for diabetes mellitus.
B.Observe the extremity distal to the IV site.
C.Monitor the client's serum potassium and blood glucose levels.
D.Evaluate the client's oxygen saturation and breath sounds.
Correct Answer: C Monitor the client's serum potassium and blood glucose levels.
7) A resident in a long-term care facility is diagnosed with hepatitis B. Which
intervention should the nurse implement with the staff caring for this client?
A.Determine if all employees have had the hepatitis B vaccine series.
B.Explain that this type of hepatitis can be transmitted when feeding the client.
C.Assure the employees that they cannot contract hepatitis B when providing
D.Tell the employees that wearing gloves and a gown are required when providing
Correct Answer: A Determine if all employees have had the hepatitis B vaccine
8) The LPN/LVN notes that the client's drainage has decreased from 50 to 5 mL/hr
12 hours after chest tube insertion for hemothorax. What is the best initial action
for the nurse to take?
A.Document this expected decrease in drainage.
B.Clamp the chest tube while assessing for air leaks.
C.Milk the tube to remove any excessive blood clot buildup.
D.Assess for kinks or dependent loops in the tubing.
Correct Answer: D Assess for kinks or dependent loops in the tubing.
9) The nurse notes that a client who is scheduled for surgery the next morning has
an elevated blood urea nitrogen (BUN) level. Which condition is most likely to
have contributed to this finding?
A.Myocardial infarction 2 months ago
B.Anorexia and vomiting for the past 2 days
C.Recently diagnosed type 2 diabetes mellitus
D.Skeletal traction for a right hip fracture
Correct Answer: B Anorexia and vomiting for the past 2 days
10) The nurse is reviewing routine medications taken by a client with chronic angle
closure glaucoma. Which medication prescription should the nurse question?
A.Antianginal with a therapeutic effect of vasodilation
B.Anticholinergic with a side effect of pupillary dilation
C.Antihistamine with a side effect of sedation
D.Corticosteroid with a side effect of hyperglycemia
Correct Answer:B Anticholinergic with a side effect of pupillary dilation
11) A 58-year-old client who has no health problems asks the nurse about
receiving the pneumococcal vaccine (Pneumovax). Which statement given by the
nurse would offer the client accurate information about this vaccine?
A.The vaccine is given annually before the flu season to those older than 50 years.
B.The immunization is administered once to older adults or those at risk for illness.
C.The vaccine is for all ages and is given primarily to those persons traveling
overseas to areas of infection.
D.The vaccine will prevent the occurrence of pneumococcal pneumonia for up to 5
Correct Answer: B The immunization is administered once to older adults or those
at risk for illness.
12) The nurse is assessing a male client with acute pancreatitis. Which finding
requires the MOST immediate intervention by the nurse?
A.The client's amylase level is three times higher than the normal level.
B.While the nurse is taking the client's blood pressure, he has a carpal spasm.
C.On a 1 to 10 scale, the client tells the nurse that his epigastric pain is at 7.
D.The client states that he will continue to drink alcohol after going home.
Correct Answer: B While the nurse is taking the client's blood pressure, he has a
13) During assessment of a client in the intensive care unit, the nurse notes
that the client's ARE CLEAR UPON AUSCULTATION, but jugular vein
distention and muffled heart sounds are present. Which intervention should the
A.Prepare the client for a pericardial tap.
B.Administer intravenous furosemide (Lasix).
C.Assist the client to cough and breathe deeply.
D.Instruct the client to restrict the oral fluid intake.
Correct Answer: A. Prepare the client for a pericardial tap.
14) After attending a class on reducing cancer risk factors, a client selects bran
flakes with 2% milk and orange slices from a breakfast menu. In evaluating
the client's learning, the nurse affirms that the client has made good choices
and makes what additional recommendation?
A.Switch to skim milk.
B.Switch to orange juice.
C.Add a source of protein.
D.Add herbal tea.
Correct Answer: A Switch to skim milk.
15) A client diagnosed with angina pectoris complains of chest pain while
ambulating in the hallway. Which action should the nurse implement first?
A.Support the client to a sitting position.
B.Ask the client to walk slowly back to the room.
C.Administer a sublingual nitroglycerin tablet.
D.Provide oxygen via nasal cannula.
Correct Answer: A. Support the client to a sitting position.
16) A client is diagnosed with an acute small bowel obstruction. Which
assessment finding requires the most immediate intervention by the nurse?
A.Fever of 102° F
B.Blood pressure of 150/90 mm Hg
D.Dry mucous membranes
Correct Answer: A Fever of 102° F
17) A tornado warning alarm has been activated at the local hospital. Which
action should the charge nurse working on a surgical unit implement first?
A.Instruct the nursing staff to close all window blinds and curtains in clients'
B.Move clients and visitors into the hallways and close all doors to clients'
C.Visually confirm the location of the tornado by checking the windows on
D.Assist all visitors with evacuation down the stairs in a calm and orderly
Correct Answer: B. Move clients and visitors into the hallways and close all doors
to clients' rooms.
18) A client with alcohol-related liver disease is admitted to the unit. Which
prescription should the nurse call the health care provider about for
reverification for this client?
A.Vitamin K1 (AquaMEPHYTON), 5 mg IM daily
B.High-calorie, low-sodium diet
C.Fluid restriction to 1500 mL/day
D.Pentobarbital (Nembutal sodium) at bedtime for rest
Correct Answer: D. Pentobarbital (Nembutal sodium) at bedtime for rest
19) A female client who received a nephrotoxic drug is admitted with acute
renal failure and asks the nurse if she will need dialysis for the rest of her life.
Which pathophysiologic consequence should the nurse explain that supports
the need for temporary dialysis until acute tubular necrosis subsides?
Correct Answer: D Nephron obstruction
20) Which instruction should the nurse teach a female client about the
prevention of toxic shock syndrome?
A."Get immunization against human papillomavirus (HPV)."
B."Change your tampon frequently."
C."Empty your bladder after intercourse."
D."Obtain a yearly flu vaccination."
Correct Answer: B. "Change your tampon frequently
[Solved] 2017 PN Hesi Exit V3.Questions and Answers
- This solution is not purchased yet.
- Submitted On 21 Aug, 2020 08:43:51
- Rating : 1
- Grade : C+
- Questions : 0
- Solutions : 602
- Blog : 0
- Earned : $142.10